Alert archive / New York / Gale Warnings in 2017

Gale Warning 24, NWS New York, NY

May 14, 2017

NWS New York, NY issued this gale warning at May 14, 2017, 3:27 PM EDT. It took effect at May 14, 2017, 10:34 PM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2017, 3:27 PM EDT (19:27 UTC)
In effect from
May 14, 2017, 10:34 PM EDT
Expired
May 15, 2017, 6:00 PM EDT
In force
19 hr
Issued by
NWS New York, NY

The text

As transmitted.

887 
WHUS71 KOKX 141927
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT SUN MAY 14 2017

...GALES TONIGHT INTO MONDAY...

ANZ350-353-355-150800-
/O.CAN.KOKX.SC.Y.0054.000000T0000Z-170514T2000Z/
/O.NEW.KOKX.GL.W.0024.170515T0400Z-170515T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
327 PM EDT SUN MAY 14 2017

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, 
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT MONDAY.

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 15 TO 25 KT WITH GUSTS
  UP TO 35 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-150800-
/O.EXT.KOKX.SC.Y.0055.170515T0400Z-170515T1000Z/
/O.NEW.KOKX.GL.A.0017.170515T1000Z-170515T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
327 PM EDT SUN MAY 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM EDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 KT WITH POSSIBLE GUSTS UP TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
6 follow-up statements
321 
WHUS71 KOKX 150234
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1034 PM EDT SUN MAY 14 2017

...GALES TONIGHT INTO MONDAY...

ANZ330-335-338-340-345-151045-
/O.EXT.KOKX.SC.Y.0055.170515T0234Z-170515T1000Z/
/O.UPG.KOKX.GL.A.0017.170515T1000Z-170515T2200Z/
/O.EXB.KOKX.GL.W.0024.170515T1000Z-170515T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1034 PM EDT SUN MAY 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY. THE GALE WATCH
IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35
  KT ON MONDAY. SEAS 2 TO 4 FT ON CENTRAL AND EASTERN LONG ISLAND
  SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-151045-
/O.EXT.KOKX.GL.W.0024.170515T0234Z-170515T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1034 PM EDT SUN MAY 14 2017

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
350 
WHUS71 KOKX 150718
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
318 AM EDT MON MAY 15 2017

...GALES ACROSS ALL THE FORECAST WATERS TODAY...

ANZ330-335-338-340-345-152100-
/O.CON.KOKX.SC.Y.0055.000000T0000Z-170515T1000Z/
/O.CON.KOKX.GL.W.0024.170515T1000Z-170515T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
318 AM EDT MON MAY 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-152100-
/O.CON.KOKX.GL.W.0024.000000T0000Z-170515T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
318 AM EDT MON MAY 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
395 
WHUS71 KOKX 151005
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
605 AM EDT MON MAY 15 2017

...GALES ACROSS ALL THE FORECAST WATERS TODAY...

ANZ330-335-338-340-345-152100-
/O.EXP.KOKX.SC.Y.0055.000000T0000Z-170515T1000Z/
/O.CON.KOKX.GL.W.0024.000000T0000Z-170515T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
605 AM EDT MON MAY 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-152100-
/O.CON.KOKX.GL.W.0024.000000T0000Z-170515T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
605 AM EDT MON MAY 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
902 
WHUS71 KOKX 151625
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1225 PM EDT MON MAY 15 2017

...GALES ACROSS ALL THE FORECAST WATERS TODAY...

ANZ330-335-338-340-345-350-353-355-152200-
/O.CON.KOKX.GL.W.0024.000000T0000Z-170515T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1225 PM EDT MON MAY 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JMC
185 
WHUS71 KOKX 151919
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
319 PM EDT MON MAY 15 2017

...GALES SUBSIDING THIS EVENING...

ANZ330-335-338-340-345-350-353-355-152200-
/O.CON.KOKX.GL.W.0024.000000T0000Z-170515T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
319 PM EDT MON MAY 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35
  KT. STRONGEST WINDS NEARSHORE. SEAS AROUND 5 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JMC
637 
WHUS71 KOKX 152203
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
603 PM EDT MON MAY 15 2017

...IMPROVING CONDITIONS TONIGHT...

ANZ330-335-338-340-345-350-353-355-160400-
/O.EXP.KOKX.GL.W.0024.000000T0000Z-170515T2200Z/
/O.NEW.KOKX.SC.Y.0056.170515T2203Z-170516T0400Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
603 PM EDT MON MAY 15 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. OCCASIONAL NEARSHORE GUSTS TO 35 KT EARLY. SEAS 3 TO 4 FEET
  ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at May 14, 1:45 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 14, 1:45 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service New York NY
145 PM EDT Sun May 14 2017

.SYNOPSIS...
Deepening low pressure passes east of New England through
tonight. High pressure then gradually builds back into the
region on Monday as the low pressure starts to move towards the
northeast. The high settles over the region by Tuesday and will
be followed followed by a warm front passage Tuesday night into
Wednesday. A cold front then moves through Thursday night into
Friday morning, followed by a return to high pressure.

&&

.NEAR TERM /THROUGH TONIGHT/...
Updated forecast to account for cloud cover with a bit more sun
across area north and west of NYC. However, this should be
short-lived with upper low and strong vort max moving into the
area this afternoon. Expect showers/isolated thunderstorms and
clouds to increase in coverage the next several hours from NW to
SE. As the upper low approaches, low-level lapse rates steepen
with CAPES 250-500 J/KG. The best chance for this activity is
across the western half of the region, away from the subsidence
left behind the coastal low. The environment continues to
support shallow convection with perhaps some gusty winds and
small hail. There are also hints at a weak surface trough
development which could enhance convergence.

Seabreeze development is looking less likely this afternoon as
the gradient weakens and a surface trough moves across the area,
otherwise a W-NW flow will occasionally gusts up to 20 mph.

Shower and isolated thunderstorm activity translates to the south
and east this evening, diminishing in coverage with loss of daytime
heating. Mostly cloudy skies persist through tonight as
moisture continues to wrap around the surface low off New
England.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Coastal low lingers off the New England coast on Monday with
anomalous H5 heights of around 1.5-2 standard deviations below
normal. Spokes of vorticity energy will rotated around the low.
Model time heights indicate sufficient moisture for mostly
cloudy skies for the first half of the day. A few light showers
cannot be ruled out across eastern LI and southeastern CT as
well. Clouds begin to diminish from west to east in the
afternoon as the low gradually moves further east. High
temperatures will continue below normal, with readings in the
lower and middle 60s for most locations and upper 60s in the NYC
metro.

Gusty NW winds 25-35 mph will also occur on Monday due to strong
pressure gradient between the offshore low and building high
pressure to the west.

The low continues moving further northeast Monday night with
high pressure building over the region. Mostly clear and dry
conditions expected with near seasonable low temperatures.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
High pressure along with deep layered ridging is then expected
to move into the region on Tuesday. Dry weather expected, and
with building heights aloft, highs will climb above normals. A
warm front then moves through Tuesday night into Wednesday
morning. However, no precipitation is expected with this front.

A much warmer period sets up for Wednesday and Thursday afternoons.
Both days may have 850mb temperatures in the 15-17C range, leading
to mid-upper 80s for highs for parts of the city, NE NJ and Lower
Hudson valley, ranging down to around 70 along the south-facing
coasts of eastern Long Island and SE CT. Reaching 90 degrees is
not out of the question on Thursday in the NYC/NJ metro, with
record highs possible. Expect some afternoon showers and
thunderstorms north and west of NYC Wednesday afternoon with
diurnal heating. A better chance of isolated/scattered
showers/TSTMs Thursday afternoon and evening is expected as a
pre- frontal trough develops out ahead of a cold front.

A cold front then passes through late Thursday night into Friday
morning with high pressure building in behind it. Will go with a dry
forecast with the frontal passage. The rest of Friday would also
then be dry with highs still above normal, but primarily in the
70s.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VMC this afternoon as deepening low pressure tracks southeast
of Cape Cod. An upper level disturbance will pass over the
region late this afternoon into the evening resulting in showers
and isolated/scattered LOW TOP TSTMs (below FL200).

Briefly reduced VSBY of 3-5SM in showers. Some of the showers
will reach "HEAVY" intensity levels and may affect approaches.-
CELL MOTION 300/35KT. Some small hail will accompany the
heaviest showers/TS. Most likely time for activity in the NY
Metro is currently 21-22Z.

TS is not included in the TAF due to the low likelihood of a TS
actually hitting a specific terminal. Probability for TS is
20-30% at any terminal. Expect amendments as convection
evolves.

W-NW SFC winds the rest of the afternoon into the evening.

Strong NW Winds on Monday with 30-35KT Gust through the day.

.OUTLOOK FOR 18Z Monday THROUGH THURSDAY...
.MON AFTN...VFR. NW SFC Winds G to 35 KT.
.TUE and WED...VFR.
.THU...VFR. Isolated/Scattered afternoon thunderstorms.
.FRI...VFR.

&&

.MARINE...
Gales on ocean have been replaced by SCA until 4 pm due to
lingering winds gusts to 25 kt and seas above 4 to 7 ft. There
will be a period late this afternoon/evening where there will
be sub-SCA conditions.

SCA conditions then return overnight with gusty NW winds behind
low pressure east of New England.

SCA conditions are expected to continue on Monday with seas around 5
ft on the ocean waters and gusts to 25-30kt on all the waters. A
few gale force gusts cannot be ruled out on the ocean Monday,
but duration is not expected to be long enough for any watch at
this time.

Sub-advisory conditions then prevail Monday night as
the pressure gradient over the region becomes more relaxed.
Tranquil conditions then for Tuesday as the high pressure ridge
shifts through the waters. A return SW flow follows on Wednesday
with the high pressure center out to sea, and conditions should
remain below advisory criteria.

&&

.HYDROLOGY...
Hydrologic impacts are not expected through Friday.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from midnight tonight to 6 PM EDT Monday
     for ANZ330-335-338-340-345.
     Small Craft Advisory until 4 PM EDT this afternoon for ANZ350-
     353-355.

&&

SYNOPSIS...BC/DS/DW
NEAR TERM...DS/DW
SHORT TERM...DS
LONG TERM...BC/DS
AVIATION...Tongue
MARINE...BC/DS/DW
HYDROLOGY...BC/DS
Hazardous weather outlook, May 14, 4:05 AM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
405 AM EDT Sun May 14 2017

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-150815-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
405 AM EDT Sun May 14 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-355-150815-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
405 AM EDT Sun May 14 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-150815-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
405 AM EDT Sun May 14 2017

...GALE WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:22 AM EDTSmall Craft AdvisoryOKX27 hr
May 14, 6:03 AM EDTGale WarningOKX6 hr
May 14, 3:27 PM EDTGale WatchOKX7 hr
May 14, 4:28 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester47 min
May 14, 4:54 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more42 min
May 14, 4:57 PM EDTSpecial Marine WarningOKX2 hr
May 14, 5:02 PM EDTSpecial Marine WarningOKX58 min
May 14, 5:27 PM EDTSpecial Weather StatementOKXNassau33 min
May 14, 5:41 PM EDTSpecial Weather StatementOKXSuffolk49 min
May 14, 5:43 PM EDTSpecial Marine WarningOKX62 min

Nearby

Gale Warnings in New York, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.